Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 60, NWS Wakefield, VA

August 27, 2011City of Chesapeake, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this tornado warning at Aug 27, 2011, 8:25 AM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2011, 8:25 AM EDT (12:25 UTC)
Expired
Aug 27, 2011, 9:00 AM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 12:32 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WFUS51 KAKQ 271225
TORAKQ
VAC550-810-271300-
/O.NEW.KAKQ.TO.W.0060.110827T1225Z-110827T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
825 AM EDT SAT AUG 27 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
  SOUTH CENTRAL CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...

* UNTIL 900 AM EDT

* AT 822 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR BACK BAY...AND MOVING WEST AT 50 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  GREAT BRIDGE AROUND 830 AM EDT.
  CHESAPEAKE AIRPORT AROUND 835 AM EDT.
  DEEP CREEK AROUND 840 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HICKORY AND
HERBERTS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3658 7649 3681 7645 3667 7607 3660 7607
TIME...MOT...LOC 1225Z 092DEG 42KT 3665 7615

$$

LBROWN
1 follow-up statement
087 
WWUS51 KAKQ 271243
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
843 AM EDT SAT AUG 27 2011

VAC810-271253-
/O.CAN.KAKQ.TO.W.0060.000000T0000Z-110827T1300Z/
CITY OF VIRGINIA BEACH VA-
843 AM EDT SAT AUG 27 2011

...THE TORNADO WARNING FOR SOUTH CENTRAL CITY OF VIRGINIA BEACH
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3663 7648 3672 7647 3674 7646 3670 7630
      3662 7632 3660 7648
TIME...MOT...LOC 1243Z 092DEG 42KT 3666 7641

$$

VAC550-271300-
/O.CON.KAKQ.TO.W.0060.000000T0000Z-110827T1300Z/
CITY OF CHESAPEAKE VA-
843 AM EDT SAT AUG 27 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL CITY OF
CHESAPEAKE COUNTY UNTIL 900 AM EDT...

AT 841 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CHESAPEAKE AIRPORT...OR 6 MILES SOUTH OF DEEP
CREEK...MOVING WEST AT 50 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF WEST CENTRAL
CITY OF CHESAPEAKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3663 7648 3672 7647 3674 7646 3670 7630
      3662 7632 3660 7648
TIME...MOT...LOC 1243Z 092DEG 42KT 3666 7641

$$

LBROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 27, 4:23 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Aug 27, 4:23 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 AM EDT SAT AUG 27 2011

.SYNOPSIS...
HURRICANE IRENE WILL AFFECT THE REGION THROUGH EARLY SUNDAY AS IT
TRACKS NORTH ALONG THE MID ATLANTIC COAST. PLEASE SEE THE LATEST
ADVISORY FROM THE NATIONAL HURRICANE CENTER FOR FURTHER
INFORMATION AND UPDATES ON IRENE. THE STORM WILL CONTINUE TO MOVE
NORTH NORTHEAST AND AWAY FROM THE AREA SUNDAY AFTERNOON. HIGH
PRESSURE WILL BE SLOW TO BUILD OVER THE REGION EARLY IN THE
UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HRCN IRENE CONTG ITS APPROACH FM THE S TO CSTL NC (SW OF HSE). NRN
FRINGE OF PCPN MAKING SLO/STDY PROGRESS TO N ACRS SRN VA. THAT NRN
AREA OF RA IS IN GENERAL AGREEMENT W/ MLVL FRONTOGENESIS AXIS FM GFS
NR MOUTH OF BAY SW TO CNTRL NC. THIS AREA OF FRONTOGENESIS MVS NWD
TO BE FM LWR MD ERN SHR TO FAR NCNTRL NC BY 12Z/27...THEN TO THE NRN
MDATLC RGN BY THIS AFTN. AT THE SAMETIME...ANOTHER AREA OF ENHANCED
FRONTOGENESIS IS GENERATED ACRS ALL OF NE NC AND ERN VA BY 18Z/27.
ALL THIS MEANS IS THAT THERE WILL LIKELY BE INCRSG RA CVRG (AND
INTENSITY) ACRS CNTRL/NRN AREAS OF FA THROUGH THE MRNG HRS...AND
CONTD WDSPRD RA ACRS SRN/SE VA AND NE NC. THERE WL BE VRY HVY RA FM
TIME TO TIME ACRS AREAS FM GENLY ALG I95 TO THE CST AS HRCN TRACKS
TWD CSTL NE NC BY LTR TDA. ALSO...WNDS BEGIN TO INCRS AND BCM GSTY
FM S TO N. DRY AIR CONTS TO BE ENTRAINED INTO THE STM (THE SW
PORTION OF THE HRCN HAS LOST MUCH OF ITS DEFINITION DUE TO THE DRY
AIR)...THUS KPG PTNTL FOR SPINUP TORNADO N AND NE OF THE STMS TRACK
THIS MRNG (IN THE OTR BANDS) ALL THE WAY N...EVENTUALLY TO PORTIONS
OF THE LWR MD ERN SHR. HRCN/TROPICAL STORM WARNINGS TO RMN IN
PLC...ALG W/ FLD WATCH AND TORNADO WATCH (OUT UNTIL 15Z/27).

CONTINUE TO MONITOR HLSAKQ FOR DETAILS REGARDING EXPECTED STORM
CONDITIONS.

NOTE...SEE HYDROLOGY SECTION BELOW FOR DETAILS ON QPF...RVRS AND
THE RESET OF AKQ 88D PRECIPITATION PRODUCTS (SPECIFICALLY STORM
TOTAL PRECIPITATION).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
STM TRACKS NNE JUST OFFSHR OF THE VA/MD CST TNGT...THEN CONTS TO THE
NNE AND AWAY FM THE FA ON SUN. RMNG WET AND (VRY) WINDY TNGT...AND
AT LEAST INTO MID MRNG HRS SUN OVR (FAR) NE PORTION OF FA. RAINFALL
WL CONT TO BE ENHANCED (ESP OVR ERN PORTIONS OF FA) DUE TO
INTERACTION BTWN THE STM AND RIGHT ENTRANCE REGION OF
(STRENGTHENING) UPR LVL JET (AIDING IN STRNG UPWARD MOTION PTNTL
(NNW OF THE STM). CONT TO XPCT WDSPRD QPF OF 6-12" FM I95 TO THE
CST...AND WOULD NOT RULE OUT AMTS OF 15" IN SOME AREAS. OUT OVR WRN
AREAS OF FA...QPF TO TAPER OFF TO LESS THAN 1". ALSO...SGFNT CSTL
FLDG WL BE A MAJOR THREAT ALG THE BAY AND OCN...AND STRNG/DAMAGING
WNDS (SWINGING TO N AND NW AS STM TRACKS N JUST OFFSHR) ARE
XPCTD...ESP I95 TO CST.

CONTINUE TO MONITOR HLSAKQ FOR DETAILS REGARDING EXPECTED STORM
CONDITIONS.

RAPIDLY IMPRVG CONDS FM SW TO NE ARE XPCTD SUN AS THE STM LIFTS TO
THE NNE TWD NEW ENG.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF MDLS FOR THE EXTENDED
PERIOD. AFTR POSSIBLE SIGNIFICANT EFFECTS FM IRENE...LOOKS LIKE A
RATHER QUIET EXTENDED PERIOD...WITH MAINLY DRY AND WARM CONDITIONS.
AS IRENE DEPARTS...HI PRES WILL GRADUALLY BUILD INTO THE AREA FM THE
NW OR N LATE MON INTO WED MORNG...THEN SLIDES OFF THE NEW ENGLAND
CST FOR LATER WED THRU THU. MIN TEMPS WILL BE MAINLY IN THE 60S THRU
THE PERIOD...WITH MAX TEMPS IN THE 80S.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
HURRICANE IRENE IS THE PREDOMINATE STORY AS IT CHURNS NORTH FROM
WELL OFF THE SC COAST AND SPREADS LOTS OF CLOUDS INTO THE REGION.
AT 06Z A SIGNIFICANT AREA OF RAIN HAD MOVD INTO SE VA WITH
EMBEDDED CONVECTION OVER MUCH OF NE NC AND OFF THE COAST OF VA
WITH MVFR/IFR CONDS OVER MUCH OF NC AND SE VA AND SPREADING ONTO
THE ERN SHORE. WND GUSTS UP TO 35 KT AND HIGHER ARE OCURRING OVR
THE CAROLINAS. IRENE IS A BIG STORM AND WILL AFFECT MUCH OF
EASTERN NC/VA/MD INTO SAT MORN AND AFTN. HURRICANE AND TROPICAL
STORM FORCE WNDS AND HEAVY RAIN WILL OVERSPREAD ERN PORTIONS OF
THE MID ATL REGION THRUOUT THE DAY. THE STORM IS EXPECTED TO BE
OFF THE VA BEACH COAST EARLY TONIGHT AND OFF THE DELMARVA COAST
AFT MIDNIGHT...THEN HEADED TOWARDS NY BY SUN MORN. VFR CONDS
EXPECTED OVR THE CWA BY SUNRISE ON SUN BUT SOME EARLY SHOWERS MAY
OCCUR OVR ERN SHORE MD AND SBY BEHIND THE STORM.

&&

.MARINE...
HURRICANE WARNINGS REMAIN IN EFFECT OVER ALL WATERS. IMPACTS OF
IRENE ARE ALREADY BEING FELT EARLY THIS AM...PARTICULARLY OVER
THE SRN WATERS. SEAS EXPECTED TO PEAK BTWN 25-30 FT THIS AFTN AND
EVENING OVER THE COASTAL WATES...WITH 12 TO 17 FT NEARSHORE.
ON THE BAY... EXPECT WAVES TO REACH 9-15 FT...HIGHEST MOUTH OF
THE BAY. IMPROVING CONDITIONS BY SUN AFTN...HIGHEST
WINDS/SEAS/WAVES LINGER LONGEST IN NORTHERN ZONES. CONDITIONS
SHOULD DRASTICALLY IMPROVE BY EARLY NEXT WEEK.

&&

.HYDROLOGY...
OVERALL HAVE STORM TOTAL PCPN OF 6 TO 12 INCHES FOR AREAS ALONG AND
EAST OF I-95 WITH 1 TO 4 INCHES TO THE WEST.  THE HIGHEST TOTALS OF
9 TO 12 INCHES CORRESPOND GENERALLY WITH THE HURRICANE WARNING
AREAS.  THIS AMOUNT OF RAIN IN A 24 TO 36 HR PERIOD WILL PRODUCE
WDSPRD FLOODING.

ON THE GAGED RIVERS...THE LOCATION OF THE HEAVY RAIN WILL PRODUCE
THE MOST IMPACT ON THE BLACKWATER...CASHIE AND EASTERN END OF THE
NOTTOWAY RIVERS. SHOULD THE FORECASTED RAIN AMOUNTS
MATERIALIZE...RIVER FLOOD WARNINGS WILL LIKELY BE ISSUED ON
SATURDAY. FOR THE OTHER RIVERS IN WESTERN PORTIONS OF THE FORECAST
AREA...INCLUDING THE JAMES...APPOMATTOX...RIVANNA AND WESTERN
PORTIONS OF THE NOTTOWAY WILL SEE SOME RISES...BUT NOT ENOUGH TO
REACH FLOOD STAGE.

NOTE TO USERS OF AKQ 88D PRECIPITATION PRODUCTS...RESET OF STORM
TOTAL PCPN OCCURRED ARND 325 AM (725Z/27). PLS USE MHX 88D FOR STORM
TOTAL PCPN (OVR NE NC).

&&

.TIDES/COASTAL FLOODING...
SEE THE LATEST HLSAKQ FOR DETAILS REGARDING EXPECTED COASTAL
FLOODING IMPACTS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ021>025.
     HURRICANE WARNING FOR MDZ021>025.
NC...FLOOD WATCH THROUGH THIS EVENING FOR NCZ012>017-030>032-102.
     TROPICAL STORM WARNING FOR NCZ012.
     HURRICANE WARNING FOR NCZ013>017-030>032-102.
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ063-064-070>098.
     TROPICAL STORM WARNING FOR VAZ063-064-070>076-079>083-087>090-
     092.
     FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ099-100.
     HURRICANE WARNING FOR VAZ077-078-084>086-091-093>100.
MARINE...HURRICANE WARNING FOR ANZ630>634-650-652-654-656-658.
&&

SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...JAB/DAP
AVIATION...JEF
MARINE...BKH
HYDROLOGY...AKQ
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Aug 27, 3:51 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 AM EDT SAT AUG 27 2011

NCZ012-VAZ089-090-092-280800-
NORTHAMPTON NC-SURRY-JAMES CITY-SOUTHAMPTON-
351 AM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-VAZ077-078-084>086-091-093>098-280800-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
351 AM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>025-VAZ099-100-280800-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
NORTHAMPTON VA-
351 AM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ063-064-070>076-079>083-087-088-280800-
HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
351 AM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-280800-
DORCHESTER-
351 AM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>062-065>069-280800-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
351 AM EDT SAT AUG 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-280800-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
351 AM EDT SAT AUG 27 2011

...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 27, 3:51 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     NON-TSTM WND DMG 2 WSW VINE              36.56N  76.11W
08/27/2011                   CITY OF VIRGINIA B VA   PUBLIC

            LARGE TREE DOWNED

&&

EVENT NUMBER AKQ1100123

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:20 AM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach25 min
Aug 27, 3:37 AM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach23 min
Aug 27, 4:34 AM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach26 min
Aug 27, 4:37 AM EDTAreal Flood WarningAKQBrunswick, Greensville, Isle of Wight, Southampton, City of Chesapeake, City of Franklin and 4 more6 hr
Aug 27, 6:21 AM EDTTornado WarningAKQCity of Suffolk13 min
Aug 27, 8:37 AM EDTSpecial Marine WarningAKQ83 min
Aug 27, 8:47 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach43 min
Aug 27, 10:11 AM EDTRiver Flood WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk8 days
Aug 27, 10:39 AM EDTAreal Flood WarningAKQIsle of Wight, Northampton, Southampton, City of Chesapeake, City of Franklin, City of Norfolk and 3 more17 hr
Aug 27, 10:44 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach31 min
Aug 27, 11:41 AM EDTAreal Flood WarningAKQAccomack16 hr
Aug 27, 12:52 PM EDTAreal Flood WarningAKQCharles City, Chesterfield, Dinwiddie, Essex, Gloucester, Greensville and 28 more15 hr
Aug 27, 3:57 PM EDTAreal Flood WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Goochland, Greensville and 8 more12 hr
Aug 27, 5:54 PM EDTAreal Flood WarningAKQCaroline, Essex, Hanover, Henrico, King and Queen, King William and 1 more10 hr

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.